Illinois, 2005

Tornado in Illinois, November 15, 2005

November 15, 2005 · NWS PAH · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 15, 1:42 AM CST, 11 hours 28 minutes earlier.

Area forecast discussion, Nov 15, 1:42 AM CST, 11 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
142 AM CST TUE NOV 15 2005

.DISCUSSION...
MAIN NEAR TERM FORECAST CONCERNS ARE SEVERE WEATHER/HEAVY RAIN
CHANCES FROM CURRENT TIME THROUGH THIS EVENING...AND TEMPS
ESPECIALLY TODAY INTO TONIGHT.

ALL BUT FAR NORTHERN COUNTIES OF THE PAH CWA ARE IN A TORNADO WATCH
UNTIL 5AM CST.  LATEST RADAR SHOWS THUNDERSTORMS TRAINING ACROSS
AREAS FROM CARTER AND WAYNE COUNTIES IN MISSOURI...TO UNION AND
WILLIAMSON COUNTIES IN ILLINOIS...TO UNION AND HENDERSON COUNTIES IN
KENTUCKY. HAVE HAD SOME FLOODING REPORTS...ESPECIALLY URBAN
AREAS...ACROSS AREAS IN THIS HEAVIER BAND OF SHOWERS AND STORMS.
GFS...WHICH SEEMS TO HAVE A BETTER HANDLE ON CURRENT
PRECIP...INDICATES HEAVIEST PRECIP AREA WILL LIFT NORTH OF THE PAH
FA AFTER 12Z AS WARM FRONT MOVES FARTHER NORTH.  WILL CONTINUE TO
MONITOR AREAS OF HEAVY RAIN FOR ADDITIONAL URBAN AND SMALL
STREAM/FLASH FLOOD WARNINGS...BUT WITH HEAVY RAIN ALREADY OCCURRING
AND EXPECTING THE BAND OF HEAVIEST RAIN TO MOVE NORTH OF THESE AREAS
IN THE NEXT 4 TO 6 HOURS...WILL NOT ISSUE A FLOOD WATCH AT THIS LATE
TIME.

ON TO THE SEVERE WEATHER THREAT...WITH SPC INCLUDING THE ENTIRE PAH
CWA IN A HIGH RISK...OBVIOUSLY WILL CONTINUE WITH SEVERE MENTION IN
TODAYS ZONES.  GFS IS SLIGHTLY FASTER THAN THE NAM WITH THE
LOW...PUTTING IT OVER STL BY 18Z...BUT OVERALL POSITIONING IS VERY
SIMILAR WITH GFS MAYBE JUST A COUPLE OF HOURS FASTER THAN THE NAM.
LOOKS LIKE PRIME TIME FOR SEVERE WEATHER WILL BE FROM LATE MORNING
INTO VERY EARLY EVENING...WITH PRECIP ENDING VERY QUICKLY FROM WEST
TO EAST DURING THE EVENING HOURS.  CURRENT GRID TIMING AND
CATEGORICAL POPS LOOK GOOD AND WILL NOT MAKE ANY CHANGES.  ONLY
TWEAK TO TODAY WILL BE TO INCLUDE DAMAGING WINDS...LARGE HAIL AND
TORNADOES NOW THAT WE ARE IN A HIGH RISK.

TEMPS TODAY WILL BE TRICKY.  AT 07Z...WITH WARM FRONT EXTENDING FROM
ALONG THE SOUTHERN MISSOURI BORDER...TO NORTH OF PAH...TO JUST NORTH
OF EVV...TEMPS RANGE FROM 68 DEGREES AT PAH AND HOP...TO 48 DEGREES
AT MVN.  TEMPS SOUTH OF THE FRONT ARE ALREADY NEAR OR WARMER THAN
THE FORECAST HIGHS OF THE MAV AND MET...SO WILL LOOK TO THE WARMEST
FWC FOR GUIDANCE.  OVERALL EXPECT TO GO WITH A MID 60S NORTH TO
LOWER 70S SOUTH.

BEHIND THE COLD FRONT...A MAJOR COOL DOWN WILL FOLLOW.  TEMPS WILL
FALL TO 20 TO 30 DEGREES LOWER THAN WE HAVE BEEN HAVING...WHICH WILL
BE ABOUT 10 DEGREES BELOW NORMAL.  BY LATE IN THE WEEK...TEMPS WILL
MODERATE TO NEAR SEASONAL.

GFS DOES SHOW A COUPLE OF WEAK...DRY COLD FRONTS MOVING ACROSS THE
REGION DURING THE DAY FRIDAY...THEN ANOTHER SATURDAY NIGHT.  SO FAR
ONLY EFFECTS LOOK LIKE MAYBE SOME INCREASE IN CLOUDS...BUT...BASED
ON LATEST MEX GUIDANCE...DO NOT EXPECT ANY SIGNIFICANT TEMPERATURE
DIFFERENCES.

MADE SOME CHANGES TO THE NEAR TERM TEMPS...STICKING PRETTY CLOSE TO
SLIGHTLY WARMER MAV VALUES.  IN THE EXTENDED...MADE SOME VERY MINOR
TWEAKS LATE IN THE EXTENDED BASED ON LATEST MEX GUIDANCE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

RST
Hazardous weather outlook, Nov 15, 3:55 AM CST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
355 AM CST TUE NOV 15 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
355 AM CST TUE NOV 15 2005

...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
QUAD STATE REGION TODAY INTO EARLY THIS EVENING.  WARM...MOIST AIR
WILL SPREAD ACROSS THE REGION THIS MORNING AS A WARM FRONT MAKES
ITS WAY NORTHWARD. THUNDERSTORMS WILL CONTINUE ALONG THE WARM
FRONT THIS MORNING. A FEW OF THESE STORMS COULD BECOME SEVERE. THE
PRIMARY THREAT WITH THE STORMS THIS MORNING WILL BE HEAVY RAIN.

MEANWHILE...A STRONG COLD FRONT WILL MOVE ACROSS THE REGION TODAY.
STRONG TO SEVERE STORMS WILL DEVELOP ALONG AND AHEAD OF THIS
FRONT...AFFECTING SOUTHEAST MISSOURI BY LATE MORNING. STORMS WILL
SPREAD EAST OF THE MISSISSIPPI DURING THE AFTERNOON HOURS.
TORNADOES...DAMAGING WINDS...AND LARGE HAIL WILL ALL BE POSSIBLE
AS STORMS MOVE ACROSS THE AREA.

IN ADDITION...HEAVY RAIN WILL BE LIKELY WITH STORMS. THE GROUND
IS SATURATED ACROSS MANY LOCATIONS DUE TO STORMS THAT HAVE BEEN
ONGOING THROUGH THE EARLY MORNING HOURS...SO FLOODING MAY STILL BE
AN ISSUE WITH STRONG TO SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TODAY INTO EARLY THIS EVENING.

RST

In the hours before

Local storm report, Nov 15, 12:20 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1220 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLASH FLOOD      WOLF LAKE               37.50N 89.47W
11/15/2005                   UNION              IL   COUNTY OFFICIAL

            MAJOR FLOODING ON MORGAN SCHOOL ROAD. EVACUATIONS BEING
            CONDUCTED AT THIS TIME.

&&
Local storm report, Nov 15, 12:43 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1243 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     TORNADO          EAST PRAIRIE            36.78N 89.38W
11/15/2005                   MISSISSIPPI        MO   TRAINED SPOTTER

            CONFIRMED TORNADO ON THE GROUND HEADING EAST TOWARD EAST
            PRAIRIE MISSOURI

&&

WIELGOS
Local storm report, Nov 15, 12:50 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1250 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1247 PM     TORNADO          EAST PRAIRIE            36.78N 89.38W
11/15/2005                   MISSISSIPPI        MO   COUNTY OFFICIAL

            REPORTS CONTINUE TO CONFIRM A TORNADO ON THE GROUND IN
            THE VICINITY OF EAST PRAIRIE. RELAYED BY COUNTY SHERIFF.

&&

WIELGOS
Local storm report, Nov 15, 12:58 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1258 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             WYATT                   36.91N 89.22W
11/15/2005  1.00 INCH        MISSISSIPPI        MO   COUNTY OFFICIAL

            REPORTED AT THE JUNCTION J/JJ.

&&

WIELGOS
Local storm report, Nov 15, 1:00 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     TORNADO          WYATT                   36.91N 89.22W
11/15/2005                   MISSISSIPPI        MO   COUNTY OFFICIAL

            CONFIRMED TORNADO TOUCHED DOWN BEHIND BOOMLAND NEAR
            WYATT. REPORTED BY THE MISSISSIPPI COUNTY SHERIFFS DEPT.

&&

WIELGOS
Local storm report, Nov 15, 1:08 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
108 PM CST TUE NOV 15 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     FUNNEL CLOUD     E MARION                37.73N 88.94W
11/15/2005                   WILLIAMSON         IL   COUNTY OFFICIAL

            FUNNEL CLOUD REPORTED AT ROUTE 13 AND HWY 166 EAST OF
            MARION...MOVING NORTHEAST.

&&

WIELGOS

The radar

The Evansville,IN radar (KVWX), 60 km away, was scanning. The volume nearest the first event began at 19:12 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, White

When
November 15, 1:10 PM CST
Where
White County, Norris City
Rating
F0
Path length
0.2 mi
Path width
50 yd
Reported by
NEWSPAPER
Coordinates
37.983, -88.317

A short-lived, weak tornado was observed by the general public between the municipal reservoirs. No damage was reported.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2005Every state in 2005This day in weather historyThe tornado archive for Illinois, 2005Warnings in Illinois, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479361.